Texas, 2008Wildfire in Texas, January 2, 2008
January 2, 2008 · NWS CRP · 1 event in 1 county or zone
The Plummer Ranch Fire started from debris burning. The wildfire burned over 700 acres off FM2441 near Blanconia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Plummer Ranch Fire started from debris burning. The wildfire burned over 700 acres off FM2441 near Blanconia. (N 29 25.791, W 97 25.791) Three homes were threatened and saved. Thirteen volunteer fire departments responded with approximately 60 firefighters, along with private industry, Texas Forest Service and DPS. No report of injury.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 2, 11:18 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 2, 11:18 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1118 AM CST WED JAN 2 2008
.UPDATE...WINDS OVER THE WATERS CURRENTLY SHOWING NO SIGNS OF
DECREASING AND AM EXPECTING THEM TO DECREASE SLOWER THAN
PREVIOUSLY ANTICIPATED. EVEN IF WINDS DECREASE TO BELOW SCA
CRITERIA...THE SEAS WILL BE SLOWER TO SUBSIDE. THEREFORE...AM
EXTENDING THE SCA FOR NEAR SHORE UNTIL 3 PM AND OFFSHORE UNTIL 9
PM TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 902 AM CST WED JAN 2 2008/
UPDATE...TEMPS ARE QUICKLY WARMING WITH ABUNDANT SUNSHINE THIS
MORNING. HOWEVER...MX TEMPS WILL BE NEAR OR BELOW NORM VALUES.
WINDS REMAIN MOD TO STRONG ACROSS THE WATERS BUT ARE EXPECTED TO
GRADUALLY WEAKEN THRU THE DAY. CURRENT FCST LOOKS ON TRACK...WITH
NO MAJOR CHANGES AT THIS TIME. WILL UPDATE ZONES TO REMOVE
EXPIRED FREEZE WARNING.
PREV DISCUSSION... /ISSUED 414 AM CST WED JAN 2 2008/
SHORT TERM (TODAY THROUGH THURSDAY)...PESKY ALTOSTRATUS ACROSS THE
SOUTHERN COUNTIES AND WINDS STAYING UP ALONG THE COAST INITIALLY
PREVENTED TEMPS FROM DROPPING QUICKLY OVERNIGHT. HOWEVER...THE MID
DECK HAS JUST CLEARED THE REMAINING SOUTHERN CWA AND WINDS HAVE
WEAKENED JUST ENOUGH ACROSS THE INLAND COASTAL COUNTIES TO ALLOW
TEMPS TO DROP. 10Z IR IMAGERY INDICATES FREEZING LINE RUNS ALONG AND
NORTH OF U.S. 44 AND ALONG AND WEST OF U.S. 77. THEREFORE WILL
MAINTAIN FREEZE WARNING FOR SOUTHERN COUNTIES...AS THE NORTHERN HALF
OF THE SOUTHERN ROW OF COUNTIES IS EITHER FREEZING OR WILL LIKELY
REACH FREEZING. OTHERWISE TODAY WILL SEE MOSTLY SUNNY SKIES AND COOL
TEMPS. HIGH CIRRUS WILL BE INCREASING FROM WEST TO EAST LATER IN THE
DAY.
ANOTHER COLD NIGHT TONIGHT. WITHOUT THE MID DECK AND WITH WEAKER
WINDS TEMPS SHOULD DROP QUICKLY ACROSS THE SOUTHERN COUNTIES IN
ADDITION TO THE NORTHERN COUNTIES. ONLY INHIBITING FACTOR MAY BE THE
CIRRUS...DEPENDING ON HOW THICK IT GETS. FOR NOW DO NOT THINK IT
WILL BE A MAJOR ISSUE. AGAIN THE COLDEST TEMPS TONIGHT WILL BE ALONG
AND WEST OF U.S. 77 AS WELL AS NORTHERN ARANSAS AND NORTHWEST
CALHOUN COUNTIES. THINK A FREEZE WILL OCCUR ACROSS PORTIONS OF THE
CORPUS CHRISTI AREA AWAY FROM THE IMMEDIATE WATER...WITH UPPER 30S
AND LOW 40S ON THE BAY AND ISLAND. A LIGHT FREEZE IN LAREDO MAY
BRIEFLY OCCUR AS WELL. HAVE ISSUED ANOTHER FREEZE WATCH FOR LATE
TONIGHT AND THURSDAY MORNING FOR ENTIRE AREA.
AFTER A COLD START TO THURSDAY CONDITIONS WILL DETERIORATE EAST TO
WEST ON THURSDAY AFTERNOON. WINDS WILL GRADUALLY VEER EASTERLY AND
BOTH NAM12 AND GFS SHOWS BROKEN LOW CLOUD DECK FORMING. WITH MOSTLY
CLOUDY CONDITIONS DEVELOPING AND RAW EAST WIND OFF THE COOL SHELF
WATERS...TEMPS WILL BE HELD IN CHECK IN THE MID TO UPPER 50S.
FIRE WEATHER...RH VALUES WILL DIP INTO THE TEENS AND 20S ACROSS
ALMOST ALL OF SOUTH TEXAS THIS AFTERNOON. HOWEVER...20 FOOT WINDS
WILL BE IN THE 10-20 MPH RANGE...BELOW RED FLAG CRITERIA.
AVIATION...VFR CONDS TO PREVAIL ACROSS S TX TODAY. HIGH CIRRUS WILL
SPREAD INTO THE AREA FM W TO E IN THE AFTN.
MARINE...A MODERATE TO STRONG NORTH TO NORTHEAST FLOW WILL CONTINUE
TODAY...ALONG WITH HIGH SEAS. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE GULF WATERS. THE PRESSURE GRADIENT WILL RELAX TONIGHT
RESULTING IN WEAK TO MODERATE NORTHEAST WINDS. ONSHORE FLOW WILL
RESUME BY THURSDAY AFTERNOON AS THE CENTER OF THE SURFACE HIGH
PRESSURE SYSTEM ENTERS THE SOUTHEAST UNITED STATES.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MOISTURE WILL
SLOWLY INCREASE OVER THE REGION THURSDAY NIGHT INTO FRIDAY
AS THE RIDGE AXIS SHIFTS TO THE EAST. ISENTROPIC UPGLIDE/LOW
LEVEL WARM AIR ADVECTION WILL LEAD TO AN INCREASE IN CLOUDS
OVER THE AREA THURSDAY NIGHT AND MOSTLY CLOUDY SKIES FRIDAY.
A MID/UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS TEXAS
SATURDAY/SATURDAY NIGHT. KEPT MENTION OF POPS OUT OF THE
FORECAST FOR SATURDAY AT THIS POINT EXPECTING LIMITED
ATMOSPHERIC MOISTURE TO WORK WITH BUT A FEW SPRINKLES ARE
POSSIBLE.
A STRONG UPPER TROUGH WILL MOVE INTO THE WESTERN UNITED
STATES THIS WEEKEND. STRONG MID LEVEL HEIGHT FALLS WILL
MOVE INTO THE SOUTHERN ROCKIES SUNDAY WITH LEE SIDE LOW
DEEPENING OVER THE CENTRAL HIGH PLAINS...CO/KS BORDER.
SOUTHERLY LOW LEVEL JET WILL INCREASE TO 40-45 KNOTS
SUNDAY NIGHT THROUGH TUESDAY MORNING. WINDY CONDITIONS
EXPECTED OVER THE COASTAL BEND ON MONDAY. ISOLATED STREAMER
SHOWERS WILL BE POSSIBLE OVER THE COASTAL WATERS INTO THE
COASTAL PLAINS SUNDAY NIGHT/MONDAY MORNING. SCA CONDS
WILL OCCUR FROM SUNDAY NIGHT THROUGH TUESDAY. PREFERRED
SLOWER ECMWF WITH MOVEMENT OF THE UPPER TROUGH THROUGH
THE ROCKIES MONDAY AND INTO THE SOUTHERN/CENTRAL PLAINS
TUESDAY. EXPECT ENOUGH MOISTURE/INSTABILITY WILL BE IN
PLACE BY TUESDAY FOR ISOLATED TO SCATTERED THUNDERSTORMS
IN ADVANCE OF THE COLD FRONT THAT IS EXPECTED TO MOVE
THROUGH THE REGION BY TUESDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 58 31 57 47 67 / 0 0 10 10 10
VICTORIA 57 25 56 42 64 / 0 0 0 10 10
LAREDO 58 32 62 42 68 / 0 0 0 10 10
ALICE 58 29 58 42 67 / 0 0 0 10 10
ROCKPORT 57 36 56 50 66 / 0 0 10 10 10
COTULLA 59 26 56 38 65 / 0 0 0 10 10
KINGSVILLE 58 28 57 45 67 / 0 0 10 10 10
NAVY CORPUS 58 40 56 51 66 / 0 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
&&
TE/81...SHORT TERM
SC/70...LONG TERMHazardous weather outlook, Jan 2, 4:25 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 AM CST WED JAN 2 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-031100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
425 AM CST WED JAN 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A FREEZE WARNING IS IN EFFECT UNTIL 9 AM THIS MORNING ACROSS SOUTH
TEXAS...GENERALLY FOR LOCATIONS ALONG AND WEST OF U.S. 77 AND
ALONG AND NORTH OF HIGHWAY 44...AS WELL AS NORTHERN ARANSAS...
NORTHWEST CALHOUN AND NORTHWEST KLEBERG COUNTIES.
A FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS SOUTH TEXAS
AGAIN TONIGHT...GENERALLY ALONG AND WEST OF U.S. 77 AS WELL AS
ACROSS NORTHERN ARANSAS COUNTY...NORTHWEST CALHOUN COUNTY AND
PORTIONS OF CORPUS CHRISTI AWAY FROM THE WATER.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE GULF WATERS
UNTIL NOON TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
OFFSHORE GULF WATERS THROUGH THE AFTERNOON. A MODERATE TO STRONG
NORTH TO NORTHEAST FLOW WILL CONTINUE IN ADDITION TO HIGH SEAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE COASTAL PLAINS TUESDAY AS AN UPPER LEVEL DISTURBANCE
MOVES THROUGH TEXAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR/TMT
Wildfire, Goliad
- When
- January 2, 12:35 PM CST to 6:00 PM CST
- Where
- Goliad forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
The Plummer Ranch Fire started from debris burning. The wildfire burned over 700 acres off FM2441 near Blanconia. (N 29 25.791, W 97 25.791) Three homes were threatened and saved. Thirteen volunteer fire departments responded with approximately 60 firefighters, along with private industry, Texas Forest Service and DPS. No report of injury.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, January 2 to 3, 20082 deaths · 1 event
- Frost and Freeze and Cold in Florida, January 2 to 4, 2008$15 million · 23 events
- Extreme Cold in Minnesota, January 2, 20081 death · 1 event
- Avalanche in Wyoming, January 2, 20081 death · 1 event
- Astronomical Low Tide in Maryland, January 2 to 3, 20085 events
- Frost and Freeze in Texas, January 2 to 3, 20085 events
- Heavy Snow in Alaska, January 2 to 3, 20082 events
- High Wind in Montana, January 2, 200855 kt wind · 2 events
- Lake-Effect Snow in Michigan, January 2, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78776.